Aug 24, 2000
I am 37, HIV+ and have been diagnosed with AVN. At this time my doctor is highly recommending a left hip replacement and says a right replacement is not far behind. I took Viracept for two years. I have no other risk factors. What is the latest with PI's and AVN?
When I initially went in I failed to mention that I also had been suffering from shoulder pain, as it was less of a problem. However since the diagnosis of AVN I have done a lot of reading on the net about it and have discovered that there is also a vascular necrosis of the shoulder. While trying to sleep the other night I realized the pain in my shoulder was the same exact type (or feeling) as in my hip. Would a person with AVN have an increased chance of the same problem in the shoulder? I will talk with my Doctor about this but won't see him for about 3 weeks.
Response from Dr. Feinberg
AVN has been increasingly described recently in HIV+s, and may be associated with protease inhibitors, but there is no conclusive proof of that yet. Like many other medical problems that are being seen now, it's hard to know whether they are directly related to anti-HIV therapy or to HIV itself or to some combination of the two.
Since you already have AVN of the hip, it is conceivable that you could develop problems elsewhere on a common-sense basis, but I know of no data that predicts whether shoulder problems will follow hip problems in HIV+s. Since you won't see your doctor for 3 weeks, I suggest you call his office and ask him to order an X-ray or scan evaluation of your shoulder before then, so he can have the maximum amount of information available when you see him.
A new (fatal?) wrinkle
lymph nodes all over my neck
- Chances Of Catching HIV From Blowjob From A Prostitute
- Burning Penis After Anal Sex Worried I Have HIV
- Flu Symptoms After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- What Causes Vaginal Bleeding After Sex?
- Accuracy Of 5 Weeks Hiv Test Using 4th Generation Duo
- At What CD4 Count Should You Start Taking ARVs
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.